Does this sound familiar??

Discussion in 'Fibromyalgia Main Forum' started by mariac2000, Sep 24, 2002.

  1. mariac2000

    mariac2000 New Member

    I have been recently diagnosed with FM. Whent to rheumy yesterday because my meds were not working. He said he wanted to rule out autoimmune disorder(which I thought FM was) like rhuematiod arthritis. He put me on prednisone to see what happens. I started the dose pack yesterday. In the middle of the night I woke up, turned my head and heard a crunching sound in my neck, and ever since have had a bad pain in the side of my neck.I have had this pain before upon waking. When I woke up this morning I had much less stiffness and pain then I have had in recent memory, besides the pain in my neck. I have been on my feet all day and have only felt minimal discomfort. The sore throat I had for a week is now gone. Is this all a coincidence or has this happened to any of you? I am grateful for the lessening of the pain, but fear I may have something worse now!!
  2. mariac2000

    mariac2000 New Member

    I have been recently diagnosed with FM. Whent to rheumy yesterday because my meds were not working. He said he wanted to rule out autoimmune disorder(which I thought FM was) like rhuematiod arthritis. He put me on prednisone to see what happens. I started the dose pack yesterday. In the middle of the night I woke up, turned my head and heard a crunching sound in my neck, and ever since have had a bad pain in the side of my neck.I have had this pain before upon waking. When I woke up this morning I had much less stiffness and pain then I have had in recent memory, besides the pain in my neck. I have been on my feet all day and have only felt minimal discomfort. The sore throat I had for a week is now gone. Is this all a coincidence or has this happened to any of you? I am grateful for the lessening of the pain, but fear I may have something worse now!!
  3. garyandkim

    garyandkim New Member

    I have pain in my neck and whole body. I get the steroid shots every 3-4 months 6-7 at a time. They have helped me a lot. Working better over time as I get more. I have also found that the Chrio has helped but, will admitt that sometimes the adjustments make me hold my breath just after some of the back adjustments. But, what you say sounds normal and right to me.

    Good luck, Kim and Gary
  4. Cactuslil

    Cactuslil New Member

    What a similar story to mine! Six years ago I was given a "pill pack" so I could continue to work as a musician!

    After the first pack, which was a 4/10, et al. I found I got sicker than a dog.....nausau, panic attacks, finally found a hospital and went in! Adrenal insuficiency from steroids! But.."OH, the doc just put me on for six weeks" well, we are all different "stars" and in my case many autoimmune disorder were kicked off into high gear, including arthritis, collagen disease, vascular disease manifest by sudden classic migraines ad infinitum!

    I finally got down to 5-10mg. per day then had an exerbation of something, don't remember, but after 5 years I developed Cushings Syndrome, which was the worst, god-aweful thing I have yet indured! The syndrome (Cushings) finally drove me to opt for illness vs. continuing w/the steroids. I went a year on 20, then rapidly went to 15, then 10 and now I am at 5mg. and have been there a few months! No damage to liver or any other organ as yet. I have tested positive for diabetes but am not engaging in any treatment until the steroid has has more time to leach from my tissues! It is a potent medication and one that definately has its place; but it is not for casual use in my opinion. When I got Cushings, I got it suddently. Went from a just above norm. weight to 200 lbs in less than six months! No one recognized me at that weight and even now, 50o lbs lighter some still don't recognize me until I laught or something like that sooooo be careful. Love Lil'
  5. domesticgoddess

    domesticgoddess New Member

    About 3 yrs ago (I think) I developed severe Asthma (never had it before) and was hospitalized for 3 days. I guess they were giving me prednisone when I was in the hospital but not sure.

    Sent me home with an RX for Prednisone. 3 days later I was at the ER with a horrible rash all over my body. ER doc wasnt concerned with my rash as my Blood Pressure had shot up to 198/110 and Heart rate was 120. Hubby and I spent 4 1/2 hours in ER while they got my blood pressure back to normal.

    My brother in law had the same happen to him when his doctor gave him prednisone for a his Pulmonary Disease.
    We both made sure All Of Doctors know - No Prednisone for us!


    Gentleness
  6. sheiba

    sheiba New Member

    pred can be a very powerful drug, so please be careful. your body has to have some but too much can lead to situations like cushings - and no, it's not a good thing. he's using it as an anti-inflammatory, i'm sure, but a high dose can cause definate problems. steriods are sticky drugs b/c they are so powerful and can result in many things, but can be beneficial to some. i would definately talk to him about it and express your concerns. good luck with it!
  7. herblady

    herblady New Member

    steroids should only be taken for a very short time. if taken too long they can cause all kinds of nasty health problems. cindi